Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

MandyBrook

Members
  • Content Count

    64
  • Joined

  • Last visited

Community Reputation

0 Neutral

About MandyBrook

  • Rank
    Advanced Member
  • Birthday 05/26/1987

Profile Information

  • Gender
    Female

Recent Profile Visitors

1,098 profile views
  1. When you're flaring does the sight and smell of food make you sick?
  2. I had three children within three years 2008, 2009, 2010. My symptoms started after giving birth in 2010. So, it's likely deconditioning led to POTS.
  3. I've tried Zoloft and Lexapro neither of which worked for me. In fact they both made me have some awful suicidal thoughts. Zoloft gave me severe dry mouth and lexapro made me clench my jaw so bad I had migraines. I gave Zoloft all of four days. I couldn't take the depression it was causing. The first three weeks of lexapro seemed okay, then the start of the fourth week within an hour of taking the lexapro I would be vomiting and my chest and hands would burn. It was awful!! I stopped the lexapro after six weeks cold turkey (which I do not recommend). I am now trying more natural alternatives. Fluid and Salt loading, exercise, and slowly weaning off of klonopin. My scenario isn't the same as many others here, I am not a severe case. Very mild.
  4. What would the dosage be for the licorice root and what are the side effects?
  5. I was considering going to a local and trusted naturopath. I emailed her about POTS and although she wasn't familiar with the condition she did some brief research and provided me with information on how she would go about treating me. My only concern is she is widely known for detoxing and I have heard horror stories from colon cleansing, etc.
  6. Hello everyone I should pop in more often than I do. It seems like the only time I get on is when I flare. Unfortunately, I am flaring and have been for about five days now. So, I have decided to treat POTS as naturally as possible. The metoprolol was sending me into a chemical depression by dropping my BP too low. So, I was prescribed lexapro to bring up the BP and it made me feel horrible. I was also prescribed .5mg of klonopin for sleep and anxiety. I stopped the metoprolol and lexapro cold turkey but I am weaning slowly off the klonopin. I have three more weeks before I'm off So, my question is, am I crazy to think I can treat my POTS naturally?? I have read many of your stories and I am very functional in comparison. So, my cardiologist recommended fluid and salt loading and to begin exercising. I went to the gym Tuesday night and was able to do 20 minutes on the ark trainer. Since my first big POTS flare a few months back I seem to notice a trend. I'll have 2-3 good weeks and then a bad week. Is this normal? My symptoms have not gotten worse with each flare. Do symptoms typically progress? I am praying for us all Mandy
  7. I am giving probiotics a go to see if they help any
  8. Hey guys!!! I haven't posted in a while because I have been feeling great! So, I've been soaking up all that time wih my family!!! However, three days ago I began to notice the signs of a flare coming on. Since we last spoke I have completely come off the metoprolol and lexapro. I feel mentally much better. I am handling this flare much better mentally, staying positive, etc. And, I am three weeks away from being completely off my klonopin!!! Yay!!! I have begun taking a whole food vitamin, and fish oil. Haven't seen any signs of improvement from those two yet, but I am hopeful!!! And, I have also, under the instruction of my cardiologist begun exercising for the first time since I got sick. I went to the gym last night and did twenty minutes on the ark trainer (kind of like the gazelle's). I didn't feel awesome doing it but I wa so proud of myself for pushing through and doing it (especially during a flare)!! Okay, so.... My flare began this time as it does every time. I begin to notice my appetite slowly fading away. Then that night my tachycardia will awaken me an I won't be able to sleep because of the tachycardia. Especially if I move in the bed, it worsens the tachycardia. So, with each day my nausea gets progressively worse and my appetite goes away completely, literally the smell of food and sight makes me sick. Thankfully I have not vomited during this flare. So, my question is why do my flares affect my stomach and appetite so greatly and what could I do to ease some of the nausea? I am thankful that my flares generally do not last very long and that my appetite will return and the nausea will subside. But, just thought i would ask if anyone else goes through this with their flares. Thank you!!! Mandy
  9. Abby-- I will message you in a few weeks and let you know how I am feeling
  10. Abby-- This is just my own personal experience but I never had any success with any of the ssri's that I tried. However, the latest one I was on, lexapro, did make me feel better for a few short days and then I was right back to square one.Within thirty minutes of taking the lexapro I was vomiting and having horrible adrenaline surges, and I was also severely depressed. However, so many had told me to give it the 6-8 weeks to work and I was almost there do I tried to hold out but I just couldn't. So, I visited my internist and explained to him what was going on and he recommended stopping the lexapro and also stopping the beta blocker (which can cause depression). Within a day of stopping both of those medications I feel more like myself than I have in a LONG time!!! However, stopping the lexapro cold turkey resulted in some horrible headaches but that was the only withdrawal I had, thankfully. My heart rate without the BB isn't as controlled but I have a very very mild form of POTS in comparison to many on DINET. So, I am searching for natural ways of treating it. So far my husband and I have discovered some wonderful theories on a group of supplements called the foundational four. This involves taking a whole food vitamin, probiotics, digestive enzymes, and cod liver oil. (message me if you would like more information) I will also continue to increase my fluids and salt intake and exercise. I know many need medications indefinitely and I am thankful that those medications are available to them but I am also thankful that there are natural ways of treating POTS as well!! I will be praying for you to make the right decision for you!! Mandy
  11. Pam-- Thank you for the reply!!! I will be adding your daughter to my prayer list!!! Thank you for the encouragement!!! The people of DINET are some of the strongest I have met!!!
  12. Hello everyone!!! These past five or so weeks have been the most difficult of my life. I was thrown into a whirlwind of confusion and sickness all at once. I came upon this wonderful site and the wonderful people that make it up and was overwhelmed with encouragement and knowledge!!! I am so thankful to have found this site!!! However, I must confess, reading some of the posts and stories from others made me very afraid and anxious. My condition is not one that has left me bed ridden, I am able to function aside from my bad days (which are still not debilitating). I began to read more and more of your stories and I began to worry more and more of what is to come and would I get worse. My already anxious mind sent my normally very happy, optimistic mind into a very dark depression. I had to take a few days off DINET and rethink everything I was doing. I had been prescribed a beta blocker about a year ago and lexapro about 5 weeks ago. I had an appointment with my doctor three days ago and explained to him how I was feeling and he advised me to stop taking my beta blocker (it can cause depression) and to only use it as needed and to discontinue the lexapro. Since stopping both of those medications I have begin to feel like my old self again!!! Praise God!!! Since my form of POTS is a very mild form my husband and I have decide to treat it as naturally as possible. With increase of fluids, salt, exercise, and adding in some supplements such as a whole food vitamin, arctic cod liver fish oil, digestive enzymes, an probiotics. I will be visiting the auto immune disorder center here in Alabama very soon just to rule out all other secondary causes of POTS. And, I will keep you guys posted!!! I am praying for you all and I am so thankful to have found you!!! You have helped me in so many ways!!! This disorder can be so scary, especially when you're uncertain of what is going on. That was me. And now I have knowledge and am on my way to a diagnosis!!! Thank you again!!! Mandy
  13. I hope Rama, or Issie replies they seem to know a lot about the natural methods
  14. And, I am also interested in magnesium, it's purposes and what's a good brand and dosage. I know this is a lot but I am fed up with prescription meds!!! Please HELP!!! Also, can I take the magnesium with my beta blocker? I've been on the BB for quite sometime now and in the beginning it dropped my blood pressure down to scary levels but it eventually leveled itself out and it's a HUGE help in reducing my tachycardia. So, I'd hate to give it up.
  15. My doctor told me that it would be safe for me to just stop the klonopin. Because, I haven't been on it consecutively. I've only really taken it for about 3 and a half weeks. Do you think I'd still need to wean off?
×
×
  • Create New...